Alert archive / Florida / Special Marine Warnings in 2021
Special Marine Warning 47, NWS Key West, FL
NWS Key West, FL issued this special marine warning at Jun 15, 2021, 8:01 PM EDT. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 15, 2021, 8:01 PM EDT (00:01 UTC)
- Expired
- Jun 15, 2021, 8:30 PM EDT
- In force
- 29 min
- Issued by
- NWS Key West, FL
- Area
- Storm-based polygon
- Hail
- 0.0 in
- Wind
- 34.0 mph
The radar
The Key West radar (KBYX), 54 km from the middle of the area, began a volume at 00:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Key West, FL (KEYW), launched 00:00Z, 0.0 hours before the alert went out and 58 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2852 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 737 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 26 m²/s²
- 0-3 km storm-relative helicity
- 92 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.0
The text
As transmitted.
416
WHUS52 KKEY 160001
SMWKEY
GMZ031>033-035-160030-
/O.NEW.KKEY.MA.W.0047.210616T0001Z-210616T0030Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Special Marine Warning
National Weather Service Key West FL
801 PM EDT Tue Jun 15 2021
The National Weather Service in Key West has issued a
* Special Marine Warning for...
Bay and Gulf Side from Craig Key to Halfmoon Shoal out to 5
fathoms...
Florida Bay including Barnes Sound, Blackwater Sound, and
Buttonwood Sound...
Gulf Waters from East Cape Sable to Chokoloskee 20 to 60 nm out and
beyond 5 fathoms...
* Until 830 PM EDT.
* At 800 PM EDT, a strong thunderstorm was located 12 nm northeast of
Content Keys, moving northeast at 15 knots.
HAZARD...Wind gusts 34 knots or greater.
SOURCE...National Weather Service Meteorologist.
IMPACT...Expect wind gusts in excess of 34 knots, suddenly higher
waves, frequent lightning, and heavy downpours.
* Locations in the warning include...
East Cape Canal and East Cape Sable.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare for wind gusts in excess of 34 knots, steep and fast-building
seas, frequent lightning strikes, and blinding downpours. Stay low or
go below, and make sure all on board are wearing life jackets.
&&
LAT...LON 2484 8137 2491 8153 2510 8146 2513 8103
TIME...MOT...LOC 0000Z 212DEG 22KT 2498 8137
HAIL...0.00IN
WIND...>34KTS
$$
WilliamsWhat forecasters said that day
The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Key West, FL wrote its last area forecast discussion before this special marine warning went out at Jun 15, 2:18 PM EDT, 5 hours 43 minutes earlier.
Area forecast discussion, Jun 15, 2:18 PM EDT, 5 hours 43 minutes before
Area Forecast Discussion National Weather Service Key West FL 218 PM EDT Tue Jun 15 2021 .DISCUSSION... A fairly high amplitude trough is sitting along the east coast, and is currently part of a blocking pattern with a large ridge sitting over the southwestern states. Because of this, the trough will be slow to degrade and move off towards the northeast. There is a large swath of moisture through the depth of the troposphere to the east of the trough along the eastern seaboard which extends across south Florida and the Keys and into the Gulf of Mexico. This will remain over the area likely through Thursday morning, and will result in above normal precipitation chances as well as thunderstorms. As the influence of the trough along the east coast slowly begins to wane, the Atlantic ridge axis will begin to lift north of the Keys and over south Florida. This will keep the area in averaged southerly boundary flow through Wednesday night. By Thursday afternoon, dry air associated with the Saharan Layer will begin to filter into the area from the south, aided by circulation around the forecast low in the western Gulf. This should limit convective potential substantially through the weekend, although the broken cirrus deck that has plagued the area for the past few days will remain, as a result of upper level outflow from whatever develops (if anything does) in the western Gulf. By Saturday morning, the broken cirrus deck should decrease rapidly. After a prolonged dry period Thursday night through Monday, the Atlantic ridge will again build back into the area. With this, rain chances will return to near climatological averages by Monday night into Tuesday. && .MARINE... Gentle southeasterly breezes will persist over all the Florida Keys coastal waters through tomorrow afternoon. However, showers and thunderstorms over the waters are likely, and can occur at anytime. If storms do develop, the movement will likely be generally towards the north. Beginning Thursday evening, rain chances will diminish dramatically, and drier than normal conditions will persist through the weekend with only isolated showers expected. As well, moderate to fresh southeasterly breezes will begin tomorrow evening and persist out of the east to southeast through the weekend. && .AVIATION... Prevailing conditions will be VFR at both the Key West and Marathon terminals overnight and into tomorrow afternoon. However, showers and thunderstorms are possible during this time, and could result in temporary MVFR or even IFR conditions. This is most likely at the Key West terminal, and thunderstorms could impact the terminal later today. Tomorrow, showers and thunderstorms are also likely to impact either terminal at some point during the day. Surface winds overnight and tomorrow will be out of the southeast near 5 knots, and may be light and variable at times. && .PRELIMINARY POINT TEMPS/POPS... Key West 79 87 79 88 / 50 60 40 40 Marathon 80 90 79 90 / 40 50 40 40 && .KEY WATCHES/WARNINGS/ADVISORIES... FL...None. GM...None. && Public/Marine/Fire...Devanas Aviation/Nowcasts....BT Data Acquisition.....JAM Visit us on the web at weather.gov/key Follow us on Facebook and Twitter at: www.facebook.com/nwskeywest www.twitter.com/nwskeywest
Hazardous weather outlook, Jun 15, 4:29 AM EDT, 15 hours 32 minutes before
Hazardous Weather Outlook...RESENT National Weather Service Key West FL 429 AM EDT Tue Jun 15 2021 FLZ076>078-GMZ031>035-042>044-052>055-072>075-161000- Monroe Upper Keys-Monroe Middle Keys-Monroe Lower Keys- Florida Bay including Barnes Sound, Blackwater Sound, and Buttonwood Sound- Bayside and Gulf side from Craig Key to west end of Seven Mile Bridge- Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out and beyond 5 fathoms- Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel- Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon Shoal out to 5 Fathoms- Hawk Channel from Ocean Reef to Craig Key out to the reef- Hawk Channel from Craig Key to west end of Seven Mile Bridge out to the reef- Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal out to the reef- Straits of Florida from Ocean Reef to Craig Key out 20 NM- Straits of Florida from Craig Key to west end of Seven Mile Bridge out 20 NM- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal out 20 NM- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas out 20 NM- Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out- Straits of Florida from Craig Key to west end of Seven Mile Bridge 20 to 60 NM out- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal 20 to 60 NM out- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas 20 to 60 NM out- 429 AM EDT Tue Jun 15 2021 This Hazardous Weather Outlook is for the Florida Keys and adjacent coastal waters. .DAY ONE...TODAY AND TONIGHT Isolated thunderstorms today may increase to scattered thunderstorms this evening and tonight. The primary thunderstorm hazards include dangerous cloud to surface lightning strikes and possibly a few wind gusts to near 40 mph, especially this evening. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY Isolated thunderstorms are possible Wednesday through Monday. The primary thunderstorm hazards will be cloud to surface lightning strikes and locally gusty winds. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated.
The office that day
Everything else NWS Key West, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 15, 8:45 PM EDT | Special Marine Warning | KEY | 45 min | |
| Jun 16, 8:57 AM EDT | Special Marine Warning | KEY | 34 min | |
| Jun 16, 12:03 PM EDT | Special Marine Warning | KEY | 57 min | |
| Jun 16, 4:22 PM EDT | Special Marine Warning | KEY | 38 min | |
| Jun 16, 4:32 PM EDT | Special Marine Warning | KEY | 43 min | |
| Jun 16, 4:55 PM EDT | Special Marine Warning | KEY | 50 min | |
| Jun 16, 5:11 PM EDT | Special Marine Warning | KEY | 49 min | |
| Jun 16, 5:34 PM EDT | Special Marine Warning | KEY | 41 min | |
| Jun 16, 6:09 PM EDT | Special Marine Warning | KEY | 51 min | |
| Jun 16, 6:54 PM EDT | Special Weather Statement | KEY | 66 min | |
| Jun 16, 6:55 PM EDT | Special Marine Warning | KEY | 65 min | |
| Jun 16, 7:08 PM EDT | Special Marine Warning | KEY | 67 min | |
| Jun 16, 7:59 PM EDT | Special Weather Statement | KEY | Miami-Dade | 61 min |
Nearby
Special Marine Warnings in Florida, 2021Every special marine warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.